Q. I am having black spots on the tongue. What might be the cause for it?

Answered by
Dr. Subha
and medically reviewed by iCliniq medical review team.
Published on Jul 01, 2014 and last reviewed on: Jul 13, 2019

Hello doctor,

I am having black spots on the tongue. What might be the cause for it?

Dr. Subha

Dentistry
#

Hi,

Welcome to icliniq.com.

Black spots on the tongue might be due to:

  1. Hyperpigmentation of the tongue (present since birth) for which you need not worry.
  2. Exposure to any chemicals.
  3. Tongue piercing.
  4. Scar due to any oral surgical procedures.
  5. An initial stage of a condition called hairy tongue.
  6. The initial stage of any oral cancer, which is very rare and has many other features.

Avoid colored foods, brush twice daily and clean your tongue with a tongue cleaner.

Avoid harsh scraping of the tongue while cleaning to prevent damage to the taste buds.

Kindly give a detailed history of the duration of the spots, exact location and family history for more help.

For further information consult a dentist online--->https://www.icliniq.com/ask-a-doctor-online/dentist

Also Read Answers From:

Related Questions & Answers


Candidiasis and Its Spectrum of Manifestation

Article Overview: This article discusses about the clinical presentation and management of candidiasis. Read Article


Dr. Suvash Sahu
Dermatologist

An infection caused by the yeast (fungus), Candida albicans is known as candidiasis. This infection is usually confined to the skin, nail, mucus membranes and gastrointestinal tract. But, it can also infect internal organs and cause systemic disease. Candida albicans is an oval yeast, which divides...  Read Article

How can I get rid of post acne hyperpigmentation?

Query: Hello doctor,I need to get rid of the post acne hyperpigmentation that is a year old. I have had post-acne hyperpigmentation on my arm and back since I was 15 years old and have tried everything to fade and nothing works.  Read Full >>


Dr. Dilip Meena
Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. 1. Post acne hyperpigmentation lasting for so long is not very common. 2. There are two kinds of options for post inflammatory hyperpigmentation. Either using creams at home which I will prescribe you below or going for cosmetic procedures like microdermabrasion, or...  Read Full

What should I do to reduce the hyperpigmentation and dark circles under my eyes?

Query: Hello doctor, I had undergone a Co2 laser treatment around my eyes about three and half years ago. Now, I am left with dark circles under the eyes along with hyperpigmentation and redness. About one and half weeks back, the doctor prescribed me a cream that has Kojic acid 1%, Glycolic acid 5%, Beta...  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reviewed the pictures (attachment removed to protect patient identity). I suggest you a moderately potent topical steroid like Fluticasone propionate 0.05% cream, twice daily for a few days. Consult your specialist doctor, discuss with h...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dentist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.